A Caltech Library Service

H^∞-optimality of H^2 predictors

Hassibi, Babak and Kailath, Thomas (1998) H^∞-optimality of H^2 predictors. In: Proceedings of the 37th IEEE Conference on Decision and Control, 1998. Vol.1. IEEE , Piscataway, NJ, pp. 626-631. ISBN 0-7803-4394-8.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


Given past observations of a process, {y_j,j<i}, suppose we are interested in constructing one-step-ahead predictors of y i, denoted by yˆ_(i|i-1). We show that, irrespective of whether the process {y_j} is stationary or non-stationary, or whether it is scalar- or vector-valued, the H^2 -optimal one-step-ahead predictor is also H^∞-optimal. Since the H^2 and H∞ paradigms represent fundamentally different approaches to estimation and control, the estimators and controllers obtained from each formalism have often drastically different performances with respect to the other criterion. Our result, however, provides a nontrivial example of when the two formalisms lead to the same optimal design.

Item Type:Book Section
Related URLs:
URLURL TypeDescription
Additional Information:© 1998 IEEE. This wort was supported in part by DARPA through the Department of Air Force under contract F49620-95-1-0525-P00001 and by the Joint Service Electronics Program at Stanford under contract DAAH04-94-G-0058-P00003.
Funding AgencyGrant Number
Air Force Office of Scientific Research (AFOSR)F49620-95-1-0525-P00001
Joint Service Electronics ProgramDAAH04-94-G-0058-P00003
Defense Advanced Research Projects Agency (DARPA)UNSPECIFIED
Record Number:CaltechAUTHORS:20150302-070441915
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:55366
Deposited By: Shirley Slattery
Deposited On:06 Mar 2015 01:52
Last Modified:10 Nov 2021 20:45

Repository Staff Only: item control page